Utah, 2007Winter Storm and Heavy Snow in Utah, December 29 to 30, 2007
December 29 to 30, 2007 · NWS SLC · 2 events in 2 counties and zones
A Pacific storm system brought heavy snow to the mountains and mountain valleys of northern Utah.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system brought heavy snow to the mountains and mountain valleys of northern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Dec 28, 8:48 PM MST, 7 hours 12 minutes earlier.
Area forecast discussion, Dec 28, 8:48 PM MST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
848 PM MST FRI DEC 28 2007
.SYNOPSIS...AN INCREASING AND SOMEWHAT MOIST WESTERLY FLOW ALOFT
WILL CONTINUE INTO SATURDAY AND THEN BE FOLLOWED BY A COLD FRONT
DURING SUNDAY AFTERNOON. A STRONG RIDGE OF HIGH PRESSURE WILL BRING
A WARMING TREND TO THE MOUNTAINS NEXT WEEK WHILE AN INVERSION WILL
STRENGTHEN IN THE VALLEYS THROUGH MID WEEK.
&&
.DISCUSSION...MOIST NORTHWEST FLOW ALOFT CONTINUES THIS EVENING
WITH SNOW FALLING IN MOST NORTHERN MOUNTAIN LOCATIONS AND ALONG
THE BENCHES FROM ABOUT SLC NORTHWARD. VERY LITTLE MEASURABLE
PRECIPITATION HAS REACHED THE GROUND AT THE LOWER ELEVATIONS OF
THE WASATCH FRONT.
LATER TONIGHT FLOW AT 700 MB WILL BACK AND BECOME MORE WESTERLY
AND STAY THIS WAY UNTIL A STRONG WARM FRONT MOVES THROUGH THE AREA
LATE SATURDAY AFTERNOON AND EVENING WHEN WINDS GO BACK TO
NORTHWEST. 00Z NAM SHOWS CONTINUED LIGHT PRECIP MAINLY IN THE
NORTHERN MOUNTAINS THROUGH MID DAY SATURDAY AND THEN SHOWS MORE
WIDESPREAD SNOW AND INCREASING PRECIP RATES LATE IN THE DAY AND
THROUGH ABOUT MIDNIGHT. NAM IS MUCH MORE ENTHUSED ABOUT PRECIP
POTENTIAL WITH SATURDAY WARM FRONT THAN WITH THE COLD FRONT ON
SUNDAY...WHILE PREVIOUS GFS RUNS HAVE BEEN WETTER ON SUNDAY. KEY
TO SUNDAY COLD FRONT WILL BE WHETHER COLD AIR AT 500 MB PLUNGES
SOUTH OVER UTAH OR STAYS TO THE NORTH WITH ONLY A SHALLOW COLD
FRONT MOVING THROUGH THE AREA. EVEN THE 00Z NAM HAS A VERY TIGHT
GRADIENT IN THE 500 MB TEMPS ON SUNDAY...SO A SLIGHT SHIFT
SOUTHWARD IN THIS ZONE WILL BRING A STRONGER FRONT SUNDAY. MANY
MODEL RUNS TO PONDER UNTIL THEN...IN THE MEAN TIME EXPECT NAM TO
BE OVERDONE ON VALLEY PRECIP THE NEXT 24 HOURS ESPECIALLY FOR
AREAS FROM SLC SOUTHWARD. BEST CHANCE OF ACCUMULATING SNOW AT
LOWER ELEVATIONS WILL BE FROM DAVIS COUNTY NORTHWARD.
WASATCH MOUNTAIN VALLEYS NORTH OF I-80 SHOULD DO VERY WELL IN
THIS PATTERN WITH HUNTSVILLE VALLEY AND NORTH TOWARDS EDEN LIKELY
TO SEE SIGNIFICANT ACCUMULATIONS OVER THE NEXT 36 HOURS.
WINDS WILL INCREASE SIGNIFICANTLY ALOFT SATURDAY AFTERNOON AND
SNOW AND BLOWING SNOW ADVISORY FOR THE MOUNTAINS THROUGH SUNDAY
LOOKS ON TRACK. TRAVEL IN THE MOUNTAINS ALREADY BEING IMPACTED BY
ACCUMULATING SNOW ON THE ROADWAYS. ALLOWED SNOW ADVISORY ALONG THE
WASATCH FRONT TO EXPIRE AS ONLY A FEW AREAS HAD ANY SNOW ON THE
ROADS PER UDOT CAMERAS AND THESE WERE MAINLY ON THE BENCHES FROM
LAYTON NORTHWARD.
&&
.AVIATION...EXPECT GENERALLY VFR CONDITIONS AT THE SLC TERMINAL
THROUGH TONIGHT WITH CEILINGS NEAR OR JUST BELOW 6000FT AGL. THERE
IS A 20 PERCENT CHANCE THAT THERE WILL BE OCCASIONAL IFR CONDITIONS
IN SNOW FOR 3-4 HOURS BEGINNING NEAR 10-12Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM SUNDAY FOR UTZ007-
UTZ008-UTZ009.
SNOW ADVISORY UNTIL 5 PM SUNDAY FOR UTZ006.
WY...NONE.
&&
PUBLIC...DUNN
AVIATION...CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Dec 28, 5:15 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 AM MST FRI DEC 28 2007
UTZ001>016-019>021-517-518-WYZ021-291000-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
515 AM MST FRI DEC 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW IS EXPECTED ACROSS NORTHERN UTAH TODAY THAT COULD
CREATE SLICK ROADS AND TRAVEL DIFFICULTIES ALONG THE WASATCH
FRONT. A DUSTING OF SNOW COULD EVEN REACH THE SOUTHWEST VALLEYS.
THE SNOW WILL TAPER OFF TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW WILL REDEVELOP OVER THE MOUNTAINS AND WESTERN VALLEYS OF UTAH
AS WELL AS OVER SOUTHWEST WYOMING ON SATURDAY. THIS SNOW WILL
LINGER OVER THE NORTHERN PORTIONS OF THE OUTLOOK AREA THROUGH
SUNDAY WITH SIGNIFICANT ACCUMULATION POSSIBLE.
STRONG HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY AND PERSIST
THROUGH MID WEEK RESULTING IN VALLEY INVERSIONS AND DETERIORATING
AIR QUALITY IN THE URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Winter Storm, Wasatch Mountains I-80 North
- When
- December 29, 4:00 AM MST to December 30, 9:00 PM MST
- Where
- Wasatch Mountains I-80 North forecast zone
- Reported by
- Trained Spotter
Snowbasin received 32 inches of snow for the storm total, while Ben Lomond and Tony Grove SNOTEL sites received about 35 inches each.
Heavy Snow, Wasatch Mountain Valleys
- When
- December 29, 6:00 AM MST to December 30, 4:00 PM MST
- Where
- Wasatch Mountain Valleys forecast zone
- Reported by
- Trained Spotter
Liberty received a storm total of 24 inches of snow and Eden received 23 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, December 29, 2007$14,000 · 7 events
- Avalanche and High Wind in Colorado, December 29 to 31, 20071 injured · 80 kt wind · 4 events
- Winter Storm in Wyoming, December 29 to 30, 20078 events
- Winter Storm and Heavy Snow in Colorado, December 29 to 31, 20077 events
- Blizzard and Heavy Snow in Idaho, December 29 to 30, 20077 events
- Winter Storm and Heavy Snow in Montana, December 29 to 30, 20074 events
- Winter Storm and Heavy Snow in Idaho, December 29 to 30, 20073 events
- Flooding in Indiana, December 29 to 31, 2007$2,000 · 3 events
- Heavy Snow in Idaho, December 29 to 31, 20072 events
- Heavy Snow in Montana, December 29 to 30, 20071 event
- Cold in California, December 29, 20071 event
- Hail in South Carolina, December 29, 20070.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69699, 69698.